It is normal for a 90 year old man have night sweats? - AgingCare.com

It is normal for a 90 year old man have night sweats?

Follow
Share

He is diabetic and takes medicine for his prostate.

This question has been closed for answers. Ask a New Question.
6

Answers

Show:
Could be a side-effect, but it could be almost anything. If in doubt, speak up - report the sweating to the prescribing doctor.
Helpful Answer (3)
Report

Agree with Marg. Try to assure he eats a snack before bed - peanut butter on a graham cracker is a good one - good protein source with few carbs.
Helpful Answer (2)
Report

While I am also not a doctor, we have had several instances of profuse night sweats with my 82 year old husband. In his case, the problem happened when his blood sugar dropped severely during the night. After taking his blood sugar (to determine if it was either too high or too low), to raise his level he drinks a small glass of orange juice and we also have glucose tabs bought over the counter at the pharmacy. In our case, once we found the right level of supplemental insulin, he has done much better. Managing someone’s diabetic treatment for them when they are no longer able, can be very tricky. Your physician should be able to help you find the solution whether it means a change in medicine, dosage, or testing sugar ...the night sweats are a sign that something isn’t right. Good luck.
Helpful Answer (1)
Report

Roxana
My husband ( 65) is diabetic. No prostate problems. One of his new meds has caused him to be warmer than usual. He has always been too warm. His entire family complain constantly about rooms being too warm. They want fans running etcetera and ac on low temp. So when he started the latest med it was really uncomfortable for him. Plus he is overweight. Thyroid can make people have body temp fluctuations.
So if this is unusual for your husband take a look at EVERYTHING. as FF said it can be as simple as where the cat sleeps or a new med. It is recommended that we sleep in cooler rooms.
I just put on more clothes and try to stay out of the draft. I'm not uncomfortable but husband is. If I am going to hang out with him I take extra clothes.
When husband loses weight ( which he does at least once a year) he gets off of meds and is more comfortable. Weight and/or meds I'm not sure which makes the difference.
Helpful Answer (0)
Report

Roxana, I agree with Meallen above. The medicine for prostate sounds like it could be causing hot flashes due to the hormones in the meds.

And I agree about the night clothes and bed covers. I've run into that problem the last couple of years, happiness is finding that cool spot on the bed. I had to put away my flannel pj's and go back to summer cottons. I had to limit one blanket and a light bedspread. I even have a window opened a couple of inches, and the heat is dropped to 67 degrees. In the summer, even with the air conditioning on, I have a small fan on my dresser that really helps.   And I finally got the cat to sleep on the other pillow instead of on me :P

Hope this helps, as there is nothing more frustrating than waking up numerous times during the night feeling like you are in a furnace.
Helpful Answer (1)
Report

It could be medical--which I am not qualified to comment on. It could be that his night clothes and bed covers trap moisture which is more likely to cause night sweats than extra covers. Apparently 100% cotton and sheets with a low rather than high thread count help.
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions